Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 92, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 15, 2025, 5:10 AM CDT for Edwards County, Kerr County, Real County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2025, 5:10 AM CDT (10:10 UTC)
- Expired
- Jul 15, 2025, 8:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Edwards County, TX, Kerr County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 83 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 739 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
673
WGUS54 KEWX 151010
FFWEWX
TXC137-265-385-151315-
/O.NEW.KEWX.FF.W.0092.250715T1010Z-250715T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
510 AM CDT Tue Jul 15 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Northeastern Edwards County in south central Texas...
Northwestern Kerr County in south central Texas...
Real County in south central Texas...
* Until 815 AM CDT.
* At 510 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Some of these areas have
experienced 2 to 6 inches the past 6 hours. Flooding is likely
happening due to wet and saturated soils of recent rains.
Additional 1 to 2 inches of rainfall possible over some of the
affected areas.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Leakey, Tuff, Lost Maples State Natural Area, Prade Ranch and
Devil's Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3007 10035 3029 10032 3029 9963 2963 9960
2963 9973 2981 9982 2994 9995 3007 10016
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
OB2 follow-up statements
798
WGUS74 KEWX 151048
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
548 AM CDT Tue Jul 15 2025
TXC137-265-385-151315-
/O.CON.KEWX.FF.W.0092.000000T0000Z-250715T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edwards TX-Kerr TX-Real TX-
548 AM CDT Tue Jul 15 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT THIS
MORNING FOR NORTHEASTERN EDWARDS, NORTHWESTERN KERR AND REAL
COUNTIES...
At 548 AM CDT, Doppler radar indicated moderate to localized heavy
rain with thunderstorms. The intensity has dropped during the past
30 minutes with rain rates ranging from 1 to 2 inches per hour. So,
can't rule out 1 to 2 inches of rainfall within the next couple of
hours if radar trends continue.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Leakey, Tuff, Lost Maples State Natural Area, Prade Ranch and
Devil's Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3007 10035 3029 10032 3029 9963 2963 9960
2963 9973 2981 9982 2994 9995 3007 10016
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
OB857
WGUS74 KEWX 151311
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
811 AM CDT Tue Jul 15 2025
TXC137-265-385-151321-
/O.EXP.KEWX.FF.W.0092.000000T0000Z-250715T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edwards TX-Kerr TX-Real TX-
811 AM CDT Tue Jul 15 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 815 AM CDT THIS MORNING FOR
NORTHEASTERN EDWARDS, NORTHWESTERN KERR AND REAL COUNTIES...
The heavy rain has ended. This warning is being replaced with a
Flood Advisory. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 100 PM CDT for a portion of
south central Texas.
&&
LAT...LON 3007 10035 3029 10032 3029 9963 2963 9960
2963 9973 2981 9982 2994 9995 3007 10016
$$
BFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 1:15 AM CDT, 3 hours 55 minutes earlier. Its key messages:
- Flood Watch remains in effect until 1 PM Tuesday for the Hill Country, southern Edwards Plateau, and portions of the Rio Grande Plains and I-35 corridor.
- Additional rainfall of 1-3 inches with isolated higher totals up to 6 inches possible mainly this morning. Additional river rises are possible.
- Drier conditions mid to late week with slightly higher temperatures.
Area forecast discussion, Jul 15, 1:15 AM CDT, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 115 AM CDT Tue Jul 15 2025 ...New SHORT TERM, LONG TERM, AVIATION... .KEY MESSAGES... - Flood Watch remains in effect until 1 PM Tuesday for the Hill Country, southern Edwards Plateau, and portions of the Rio Grande Plains and I-35 corridor. - Additional rainfall of 1-3 inches with isolated higher totals up to 6 inches possible mainly this morning. Additional river rises are possible. - Drier conditions mid to late week with slightly higher temperatures. && .SHORT TERM... (Today through Wednesday) Issued at 113 AM CDT Tue Jul 15 2025 As of about midnight Tuesday, scattered showers and storms associated with an MCV near the Mexican border were beginning to spread northward across the Rio Grande Plains and into the southern Edwards Plateau. This activity is tapping into an overlapping nocturnal intensification of the 850mb low level jet, which is enhancing convergence within a plume of moist air with precipitable water values nearing and exceeding 2 inches, corresponding to values above the 90th percentile for this time of year. Additional showers and storms are expected over the course of the early morning hours, with some of the high-resolution models showing a gradual spread of the rain envelope into the western Hill Country. Boundaries left behind by storms earlier in the evening may also concentrate additional downpours along north-to-south lines. The modeled atmospheric conditions indicate an environment continuing to favor efficient rainfall, leading to high rain rates which could locally reach 2 inches per hour at times. The 00Z HREF LPMM indicated the highest rain totals through this morning could approach 6 inches in localized spots as showers continue to stream northward. Much of Tuesday morning's rains will be falling atop sensitive soils already moistened heavily by Monday morning's rains, leading to an increased potential for runoff which could trigger flash flooding. Given these factors, it is prudent to be weather aware and have multiple methods of receiving weather warnings. Southwesterly deep-layer flow should cause the overall area of heavy rain showers and storms to gradually continue northeast during the morning along with the MCV. Evolution of the MCV itself is uncertain, though most models move its associated vorticity northward. There should be a general decrease in the intensity and coverage of rain late-morning and afternoon as the low-level jet weakens. However, rains may continue to be enhanced near the MCV as it drifts out of our area and draws in more unstable air. Most of the high-resolution guidance has the MCV out of the CWA by Tuesday evening with a subsequent decrease in rain chances over the area, though there could be some reinvigoration of isolated showers with daytime heating over South-Central Texas towards the late afternoon and early evening. As we head into Tuesday night into Wednesday, the growth of subtropical ridging centered over the lower Mississippi Valley is forecast to nudge the corridor of moist air and convergence farther to the west, displacing it away from the Gulf and leading to a reduction in moisture and rain chances. Wednesday looks dry for most, though ridging appears relatively weak and could allow for an isolated shower or storm accompanying onshore flow/seabreeze over the Coastal Plains. && .LONG TERM... (Wednesday night through Monday) Issued at 113 AM CDT Tue Jul 15 2025 Continued extension of the mid- to upper-level Gulf coast ridge into our area should generally support an increase in daytime temperatures during the mid to late week with mostly dry conditions. While medium-range ensembles show a summertime ridge pattern developing over the course of the week, we are monitoring a tropical disturbance currently offshore the eastern coast of Florida. As the ridge builds, this disturbance could track west along or parallel to the northern US Gulf coast during the latter part of the week. Most of the model guidance does not bring this feature as far west as our area, though it will be worth keeping an eye on. Aside from this disturbance, which could stick around into the weekend, there is good consensus from ensemble guidance that the broader ridging pattern holds through the weekend and into Monday with near average temperatures. && .AVIATION... (06Z TAFS) Issued at 113 AM CDT Tue Jul 15 2025 VFR conditions prevail across area terminals as of 06Z, but shortly that changes into MVFR category as a low cloud deck develops. By 07Z, MVFR cigs are forecast for the I-35 sites and remain through at least 15Z Tuesday. MVFR cigs are expected to affect the KDRT around 13Z, however, showers and storms could be affecting the site with cigs coming up and down overnight. VFR conditions return by 16Z for the I-35 airports and by 19Z for KDRT. A southerly flow around 5 to 10 knots is forecast to dominate overnight across the terminals with speeds increasing late Tuesday morning to 10 to 15 knots with gusts of 20 to 25 knots. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 94 76 96 74 / 10 0 0 0 Austin Bergstrom Intl Airport 94 75 96 74 / 10 0 0 0 New Braunfels Muni Airport 95 75 97 73 / 10 0 0 0 Burnet Muni Airport 91 73 92 71 / 20 10 0 0 Del Rio Intl Airport 91 77 96 76 / 30 10 0 0 Georgetown Muni Airport 93 74 94 72 / 10 0 0 0 Hondo Muni Airport 92 74 96 72 / 30 10 0 0 San Marcos Muni Airport 94 74 97 72 / 10 0 0 0 La Grange - Fayette Regional 93 75 94 74 / 10 0 0 0 San Antonio Intl Airport 94 77 96 74 / 10 10 0 0 Stinson Muni Airport 96 77 98 74 / 10 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 PM CDT this afternoon for Bandera-Bexar-Blanco- Burnet-Comal-Edwards-Gillespie-Hays-Kendall-Kerr-Kinney-Llano- Maverick-Medina-Real-Travis-Uvalde-Val Verde-Williamson-Zavala. && Short-Term...Tran Long-Term...Tran Aviation...17
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 10:11 PM CDT | Special Weather Statement | EWX | Kinney | 34 min |
| Jul 14, 10:54 PM CDT | Areal Flood Advisory | EWX | Dimmit, Kinney, Maverick, Uvalde, Zavala | 3 hr |
| Jul 14, 11:50 PM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde, Zavala | 3 hr |
| Jul 15, 1:20 AM CDT | Flash Flood Warning | EWX | Dimmit, Edwards, Kinney, Maverick, Real, Uvalde and 1 more | 7 hr |
| Jul 15, 3:12 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Real | 3 hr |
| Jul 15, 3:46 AM CDT | Areal Flood Advisory | EWX | Kinney | 3 hr |
| Jul 15, 4:27 AM CDT | Areal Flood Advisory | EWX | Bandera, Kerr | 3 hr |
| Jul 15, 4:34 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jul 15, 6:10 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr | 3 hr |
| Jul 15, 6:25 AM CDT | River Flood Warning | EWX | Uvalde | 17 hr |
| Jul 15, 7:23 AM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kerr, Real, Uvalde | 3 hr |
| Jul 15, 7:51 AM CDT | River Flood Warning | EWX | Uvalde | 20 hr |
| Jul 15, 8:12 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Real | 3 hr |
| Jul 15, 8:25 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde | 3 hr |
| Jul 15, 10:18 AM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall, Kerr | 3 hr |
| Jul 15, 5:05 PM CDT | River Flood Warning | EWX | Uvalde | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.